We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham Research Online
You are in:

On the convergence to stationarity of birth-death processes.

Coolen-Schrijner, P. and Van Doorn, E. A. (2001) 'On the convergence to stationarity of birth-death processes.', Journal applied probability., 38 (3). pp. 696-706.


Taking up a recent proposal by Stadje and Parthasarathy in the setting of the many-server Poisson queue, we consider the integral ∫0∞[limu→∞E(X(u))-E(X(t))]dt as a measure of the speed of convergence towards stationarity of the process {X(t) , t≥0}, and evaluate the integral explicitly in terms of the parameters of the process in the case that {X(t) , t≥0} is an ergodic birth-death process on {0,1,....} starting in 0. We also discuss the discrete-time counterpart of this result, and examine some specific examples.

Item Type:Article
Keywords:Birth-death process, Speed of convergence.
Full text:Full text not available from this repository.
Publisher Web site:
Record Created:01 May 2007
Last Modified:15 Feb 2010 12:42

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library